MAUDE Adverse Event Report: HOLOGIC, INC ATEC 1212-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 1212-20; INSTRUMENT, BIOPSY
Model Number ATEC 1212-20
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an atec biopsy procedure on (b)(6) 2025, saline flow and sampling issues were experienced.The user reports that the device pre-procedure set-up and testing were okay but more saline than usual was observed dripping out of the end of the needle when it was lifted to be inserted into the patient's breast.The user further reports that six cores were completed and x-rayed but no calcification was observed.The user reports that another six cores were obtained with no calcification observed and again another six cores, still with no calcification.The user reports that after eighteen cores, the patient was bleeding and the user site observed that the saline bag was all emptied into the waste bottle.It is reported that the biopsy was unsuccessful, the patient experienced a hematoma and had to be rescheduled for another biopsy procedure.No further information is currently available.
 
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec biopsy procedure on (b)(6) 2025, saline flow and sampling issues were experienced.The user reports that the device pre-procedure set-up and testing were okay but more saline than usual was observed dripping out of the end of the needle when it was lifted to be inserted into the patient's breast.The user further reports that six cores were completed and x-rayed but no calcification was observed.The user reports that another six cores were obtained with no calcification observed and again another six cores, still with no calcification.The user reports that after eighteen cores, the patient was bleeding and the user site observed that the saline bag was all emptied into the waste bottle.It is reported that the biopsy was unsuccessful, and there was harm to the patient, the patient experienced a hematoma and had to be rescheduled for another biopsy procedure.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event the device was not returned for this complaint, and only limited patient-related information was provided.Therefore, a full investigation could not be conducted.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of complaint data and risk assessments, but could not perform any testing procedures, because the device was not returned.Conclusion: the reported issue could not be confirmed because the device was not returned.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 1212-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23057240
Report Number1222780-2025-00496
Device Sequence Number9226148
Product Code KNW
UDI-Device Identifier15420045504912
UDI-Public(01)15420045504912(17)270114(10)E25A14RB
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC 1212-20
Device Catalogue NumberATEC 1212-20
Device Lot NumberE25A14RB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown